Alert archive / Florida / River Flood Warnings in 2025

River Flood Warning 3, NWS Melbourne, FL

September 8, 2025Seminole County, Florida

NWS Melbourne, FL issued this river flood warning at Sep 8, 2025, 5:00 PM EDT for Seminole County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Sep 8, 2025, 5:00 PM EDT (21:00 UTC)
Expired
Sep 8, 2025, 7:54 PM EDT
In force
3 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
Minor

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 96 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wekiva River near ALTAMONTE SPRINGS 2N (LWAF1).

Action stage
27.5 ft
Minor stage
28.5 ft
Moderate stage
29 ft
Major stage
29.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02234990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

211 
WGUS42 KMLB 082100
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
500 PM EDT Mon Sep 8 2025

...The National Weather Service in Melbourne FL has issued a Flood 
Warning for the following rivers in Florida...

  Little Wekiva River near Altamonte Springs 2n affecting Seminole 
  County.

.Additional heavy rainfall across the Little Wekiva Basin will send 
river levels briefly to Minor Flood Stage late this afternoon and 
into early evening. River levels should then rapidly drop through 
this evening, but remaining in Action Stage through late tonight.

For the Little Wekiva...including Altamonte Springs 2n...Minor 
flooding is forecast.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 800 PM EDT.

&&

FLC117-090000-
/O.NEW.KMLB.FL.W.0003.250908T2100Z-250909T0424Z/
/LWAF1.1.ER.250908T2054Z.250908T2100Z.250908T2223Z.NO/
500 PM EDT Mon Sep 8 2025

...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Little Wekiva River near Altamonte Springs 2n.

* WHEN...Through 8 PM.

* IMPACTS...At 28.5 feet, Minor flooding near the river in the 
  Altamonte Springs area.

* ADDITIONAL DETAILS...
  - At 4:30 PM EDT Monday the stage was 27.8 feet.
  - Bankfull stage is 27.5 feet.
  - Forecast...The river is expected to rise. It will then fall
    below flood stage this evening to 28.7 feet late this
    afternoon. Additional rises are possible thereafter.
  - Flood stage is 28.5 feet.
  - http://www.weather.gov/safety/flood

&&

                    Fld   Observed        Forecast
Location            Stg   Stg   Day/Time  5PM   7PM   9PM    

Little Wekiva River
Altamonte Springs 2 28.5  27.8  Mon 4 pm  28.6  28.3  28.0   


&&

LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
      2865 8141 2867 8142


$$

Weitlich
1 follow-up statement
435 
WGUS82 KMLB 082354
FLSMLB

Flood Statement
National Weather Service Melbourne FL
754 PM EDT Mon Sep 8 2025

...The Flood Warning is cancelled for the following rivers in 
Florida...

  Little Wekiva River near Altamonte Springs 2n affecting Seminole 
  County.

.River levels briefly reached Minor Flood Stage, but have already 
fallen back to Action Stage this evening. River levels should 
continue to decrease and are forecast to fall just below Action 
Stage late this evening or overnight.

FLC117-090100-
/O.CAN.KMLB.FL.W.0003.000000T0000Z-250908T2354Z/
/LWAF1.1.ER.250908T2054Z.250908T2100Z.000000T0000Z.NO/
754 PM EDT Mon Sep 8 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Wekiva River near Altamonte Springs 2n.

* ADDITIONAL DETAILS...
  - At 7:30 PM EDT Monday the stage was 27.8 feet.
  - Bankfull stage is 27.5 feet.
  - Forecast...The river is expected to continue to fall through
    Action Stage this evening. River levels are then forecast to
    decrease just below Action Stage late this evening or
    overnight tonight.
  - http://www.weather.gov/safety/flood

&&

                    Fld   Observed        Forecast
Location            Stg   Stg   Day/Time  8 PM  10 PM  12 AM    

Little Wekiva River
Altamonte Springs 2 28.5  27.8  Mon 7 pm  27.6   27.4   27.3  


&&

LAT...LON 2871 8140 2871 8138 2867 8139 2865 8139
      2865 8141 2867 8142


$$

Weitlich

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this river flood warning went out at Sep 8, 3:02 PM EDT, 1 hour 58 minutes earlier. Its key messages:

  • Issued at 200 PM EDT Mon Sep 8 2025
  • Wet and unsettled conditions persist through at least mid week as a lingering front and deep moisture enhances coverage of afternoon showers and storms.
  • A low threat for locally heavy rainfall and mostly minor flooding will continue this week, as multiple rounds of showers and storms are forecast.
  • Temperatures are forecast to be near to slightly below normal through this week, with highs generally in the low to mid 80s.
Area forecast discussion, Sep 8, 3:02 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
302 PM EDT Mon Sep 8 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 200 PM EDT Mon Sep 8 2025

- Wet and unsettled conditions persist through at least mid week
  as a lingering front and deep moisture enhances coverage of
  afternoon showers and storms.

- A low threat for locally heavy rainfall and mostly minor
  flooding will continue this week, as multiple rounds of showers
  and storms are forecast.

- Temperatures are forecast to be near to slightly below normal
  through this week, with highs generally in the low to mid 80s.

&&

.DISCUSSION...
Issued at 200 PM EDT Mon Sep 8 2025

Rest of Today-Tonight...Scattered showers and storms have
developed around the forecast area already this afternoon. Expect
coverage to increase over the next few hours, with deep moisture
and a stalled boundary in place just north of the forecast area.
CAMs have struggled to capture future trends, which is not
surprising given the very weak steering flow aloft. Instead,
showers and storms will generally propagate themselves along old
outflow boundaries, making for a chaotic environment. Therefore,
PoPs remain high today around 80%, with convection lingering into
the evening hours. What steering flow there is is generally from
the west, so some drift back to the coast this evening will be
possible. The main threats with the strongest storms today will be
locally heavy rainfall of 2-4", leading to minor flooding
concerns, wind gusts up to 45 mph, and lightning strikes. A
Marginal Risk for excessive rainfall continues for the area.

Convection is expected to diminish this evening into the
overnight over land areas. However, a few showers and storms will
remain possible late, thanks to the presence of the boundary. The
highest chances look to be near the coast, with convection
continuing overnight over the Atlantic waters near the diurnal
maximum. Morning lows are forecast to remain in the 70s.

Tuesday-Wednesday...The front will remain generally stalled near
or over the local area through late week. The presence of the
boundary and continued deep moisture (PWATs 2") will maintain high
coverage of showers and storms each day. PoPs up to 80% area-wide,
with the highest chances during the afternoon and evening hours.
Although, some morning or late night showers and storms cannot be
ruled out, especially near the boundary. Weak steering flow is
once again forecast Tuesday. While flow will increase slightly
into Wednesday (to around 15 kts), showers and storms are expected
to continue to be slow moving. Thus, locally heavy rainfall will
remain a threat. Accumulations of 2-4" could lead to minor
flooding concerns, compounding if the same areas receive multiple
rounds over a few days. A Marginal Risk for excessive rainfall
will continue. Additional threats from the strongest storms
include lightning strikes and gusty winds up to 45 mph. Highs will
be near to slightly above normal, mostly in the mid to upper 80s,
but may see some spots reach around 90 degrees, especially along
and inland from the Treasure Coast.

Thursday-Monday...Into late week, a deepening upper level trough
is forecast to dig through the eastern US. This feature will help
nudge the surface trough southward into the weekend, possibly even
as far as the Florida Straits. Drier air looks to move into
central Florida behind the boundary, with PWATs finally dropping
below 2". PoPs will respond, with lingering high chances (~80%)
from around Melbourne southward on Thursday falling to 40-50% late
this weekend and into early next week. Northern portions of the
forecast area will be the driest, with PoPs around 30-40% by the
weekend. Near normal temperatures, with highs in the mid to upper
80s and lows in the 70s. Northeast winds may become breezy at
times, especially along the coast, behind the boundary.

&&

.MARINE...
Issued at 200 PM EDT Mon Sep 8 2025

Rest of Today-Tuesday...Generally favorable boating conditions
(outside of showers and storms) will continue through this
evening. Then, a building NE swell is forecast tonight into
Tuesday. Seas 1-3 ft are expected to build to 3-5 ft by Tuesday
afternoon. High coverage of showers and storms will continue, with
a stalled boundary just north of the local waters. With the
boundary near the area, winds are expected to remain generally
light and variable.

Wednesday-Saturday...The boundary will drift very slowly southward
into this weekend, eventually allowing some drier air to filter in
from the north late week. Until then, high coverage of showers and
storms will continue each day, becoming nearer to normal this
weekend. North-northeasterly winds will increase behind the
boundary, becoming up to 10-15 kts through the end of the week and
up to 15-20 kts north of the Cape on Saturday. Seas up to 3-5 ft
look to continue, with up to 6 ft well offshore.

&&

.AVIATION...
(18Z TAFs)
Issued at 159 PM EDT Mon Sep 8 2025

The east coast sea breeze has developed and is beginning to move
inland from MLB southward. Given this trend, have opted to remove
TSRA TEMPOs at MLB and the Treasure Coast terminals with the 18Z
package, keeping only "vicinity" wording. Further north and across
the interior, a wet afternoon is forecast. However, there is high
uncertainty in exact convective evolution. TSRA TEMPOs are
included at TIX/DAB beginning at 18Z with activity forecast to
increase in coverage in the near term. Peak coverage should occur
a little later across the interior with TEMPOs from 20Z/24Z
(19Z/23Z at SFB). Amendments may be needed through the afternoon
with some uncertainty in the current forecast. Generally dry
overnight with a few coastal showers possible from Cape Canaveral
northward. Winds generally out of the east this afternoon while
remaining 10 kts or less. Light and variable winds overnight. Will
need to monitor for low CIGs early Tuesday morning with periods
of MVFR CIGs possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  85  74  85 /  70  80  70  80
MCO  75  88  74  89 /  60  80  60  80
MLB  75  88  74  88 /  60  80  70  80
VRB  73  90  73  89 /  60  80  70  80
LEE  74  85  73  86 /  60  80  50  80
SFB  75  87  73  87 /  60  80  60  80
ORL  75  87  73  87 /  60  80  60  80
FPR  73  90  72  90 /  60  80  60  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Leahy
AVIATION...Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:04 PM EDTAreal Flood AdvisoryMLBVolusia86 min
Sep 7, 10:55 PM EDTAreal Flood AdvisoryMLBOrange, Osceola3 hr
Sep 8, 4:34 PM EDTAreal Flood AdvisoryMLBSeminole86 min
Sep 8, 4:52 PM EDTAreal Flood AdvisoryMLBLake83 min

Nearby

River Flood Warnings in Florida, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.